Alert archive / Georgia / Freeze Warnings in 2007
Freeze Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Oct 29, 2007, 3:42 PM EDT for 5 counties in Georgia. It took effect at Oct 30, 2007, 5:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2007, 3:42 PM EDT (19:42 UTC)
- In effect from
- Oct 30, 2007, 5:00 AM EDT
- Expired
- Oct 30, 2007, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 291942 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT MON OCT 29 2007 GAZ006-008-009-015-016-301300- /O.NEW.KFFC.FZ.W.0006.071030T0900Z-071030T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 342 PM EDT MON OCT 29 2007 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY MORNING FOR THE EXTREME NORTHEAST GEORGIA MOUNTAINS. A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER THE MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS... ESPECIALLY IN THE VALLEYS OF NORTHEAST GEORGIA. THIS WILL LEAD TO WIDESPREAD TEMPERATURES OF 28 TO 32 DEGREES ACROSS THE WARNING AREA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>024-030-031-041>044-052>054-066-067- 301300- /O.NEW.KFFC.FR.Y.0001.071030T0900Z-071030T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-POLK- PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA- FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 342 PM EDT MON OCT 29 2007 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY MORNING ACROSS PARTS OF WEST CENTRAL AND NORTH GEORGIA. THIS INCLUDES ROME..DALTON...CARTERSVILLE...CUMMING...LA GRANGE...AND PEACHTREE CITY. A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER THE MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS... ESPECIALLY IN RURAL AND LOW LYING AREAS. THIS WILL LEAD TO WIDESPREAD TEMPERATURES OF 32 TO 36 DEGREES ACROSS THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 50/19
2 follow-up statements
000 WWUS72 KFFC 300213 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1013 PM EDT MON OCT 29 2007 GAZ006-008-009-015-016-301015- /O.CON.KFFC.FZ.W.0006.071030T0900Z-071030T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1013 PM EDT MON OCT 29 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY MORNING FOR THE EXTREME NORTHEAST GEORGIA MOUNTAINS. A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER THE MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS... ESPECIALLY IN THE VALLEYS OF NORTHEAST GEORGIA. THIS WILL LEAD TO WIDESPREAD TEMPERATURES OF 28 TO 32 DEGREES ACROSS THE WARNING AREA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>024-030-031-041>044-052>054-066-067- 301015- /O.CON.KFFC.FR.Y.0001.071030T0900Z-071030T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-POLK- PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA- FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 1013 PM EDT MON OCT 29 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY MORNING ACROSS PARTS OF WEST CENTRAL AND NORTH GEORGIA. THIS INCLUDES ROME..DALTON...CARTERSVILLE...CUMMING...LA GRANGE...AND PEACHTREE CITY. A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER THE MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS... ESPECIALLY IN RURAL AND LOW LYING AREAS. THIS WILL LEAD TO WIDESPREAD TEMPERATURES OF 32 TO 36 DEGREES ACROSS THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS72 KFFC 300710 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 AM EDT TUE OCT 30 2007 GAZ006-008-009-015-016-301300- /O.CON.KFFC.FZ.W.0006.071030T0900Z-071030T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 310 AM EDT TUE OCT 30 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR THE EXTREME NORTHEAST GEORGIA MOUNTAINS. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S BY DAYBREAK. BY 9 AM EDT TEMPERATURES WILL HAVE WARMED ABOVE FREEZING OVER MOST OF THE WARNING AREA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>024-030-031-041>044-052>054-066-067- 301300- /O.CON.KFFC.FR.Y.0001.071030T0900Z-071030T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-POLK- PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA- FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 310 AM EDT TUE OCT 30 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING ACROSS PARTS OF WEST CENTRAL AND NORTH GEORGIA. THIS INCLUDES ROME...DALTON...CARTERSVILLE...CUMMING...LAGRANGE...AND PEACHTREE CITY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ACROSS THE ENTIRE ADVISORY AREA BY DAYBREAK. THERE COULD BE ISOLATED SPOTS THAT DROP BELOW FREEZING...MAINLY IN LOW LYING SHELTERED AREAS...HOWEVER WIDESPREAD FREEZING TEMPERATURES ARE NOT EXPECTED. THESE TEMPERATURES WILL BE COOL ENOUGH TO PRODUCE WIDESPREAD FROST. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 29, 5:15 AM EDT, 10 hours 27 minutes earlier.
Area forecast discussion, Oct 29, 5:15 AM EDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT MON OCT 29 2007 .SHORT TERM /TODAY THROUGH WEDNESDAY/... NO CHANGES IN MODELS LARGE ENOUGH TO CHANGE MUCH ABOUT FORECAST. STILL APPEARS MOSTLY DRY THROUGH 7 DAYS. HIGH CLOUDS SPREADING NE FROM GULF SHOULD CONTINUE TO REMAIN OVER SOUTH GA. THIN HIGH CLOUDS ASSOCIATED WITH WEAK FRONT OVER THE TN VALLEY ALREADY THINNING OUT. SHOULD HAVE SUNNY TO MOSTLY SUNNY SKIES. DEWPOINTS SHOULD DROP TODAY AS DRIER AIR FILTERS IN AND VERTICAL MIXING GETS GOING. CONVECTION ASSOCIATED WITH TROPICAL STORM NOEL NOW MOVING NNW OVER HAITI AND DOES NOT APPEAR TO THREATEN OR AFFECT THE SOUTHEAST IN ANY WAY. USED BIAS ADJUSTED MAV GUIDANCE FOR TEMPS. MIN TEMPS TONIGHT STILL INDICATE THAT ONLY FAR NE GA COUNTIES WILL EXPERIENCE TEMPS BELOW 35. WILL REISSUE SPECIAL WEATHER STATEMENT FOR POSSIBLE PATCHY FROST. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... PROGRESSIVE PATTERN INDICATED THROUGH SUNDAY WITH WESTERLIES MAINLY NORTH OF GA. BY LATE FRIDAY...00Z GFS AND ECMWF INDICATE SHORT WAVE TROUGH N-S ORIENTED ALONG THE MS VALLEY. SOUTHWEST FLOW ALOFT AHEAD OF THIS WAVE SHOULD ALLOW MOISTURE AND WARMER TEMPS TO BE ADVECTED NORTHWARD. UNFORTUNATELY...SYSTEM WILL ZIP THROUGH QUICKLY SO NOT MUCH TIME OR INTENSITY FOR MORE ORGANIZED PRECIP. NORTHWEST FLOW ALOFT AND DRY CONDITIONS APPEAR LIKELY FOR THE FIRST HALF OF NEXT WEEK. && .FIRE WEATHER... RH CRITERIA CLOSE TO BEING MET OVER FAR NORTH GA THIS AFTERNOON ALTHOUGH FUELS WERE 10-12PCT YESTERDAY. HAVE GONE BELOW MAV GUIDANCE FOR DEWPOINTS THIS AFTERNOON...BUT WILL STILL NEED TO MONITOR THIS CLOSELY. FORTUNATELY...WINDS WILL BE LIGHT IN THIS AREA TODAY. RH CRITERIA SHOULD BE EASILY MET TUESDAY AFTERNOON WITH DRIER AIR AND SLIGHTLY WARMER TEMPS. FFC/GSP HAVE ISSUED FIRE WEATHER WATCH FOR AREAS NORTH OF CEDARTOWN TO ELBERTON. SNELSON && .AVIATION... BENIGN FORECAST PATTERN CONTINUES AVIATION WISE. HIGH CLOUDS STREAMING FROM GULF MAY AFFECT MCN/CSG TAF SITES TODAY BUT REST OF TAF SITES WILL REMAIN CLEAR. MAIN FORECAST ISSUE WILL BE WINDS AGAIN TODAY. ALL SITES REPORTING NORTHEAST TO EAST WINDS BETWEEN 7-13 KTS CURRENTLY AND EXPECT WINDS TO ONCE AGAIN INCREASE TODAY AS MIXING OCCURS AFTER SUNRISE...WITH PERIODIC GUSTS SIMILAR TO YESTERDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 38 70 43 71 / 0 0 0 5 5 ATLANTA 65 43 68 48 70 / 0 0 0 5 5 BLAIRSVILLE 66 33 68 36 68 / 0 0 0 5 5 CARTERSVILLE 66 37 70 44 72 / 0 0 0 5 5 COLUMBUS 70 46 73 52 75 / 0 0 0 5 5 GAINESVILLE 67 40 68 45 67 / 0 0 0 5 5 MACON 70 40 73 48 75 / 0 0 0 5 10 ROME 69 36 70 42 71 / 0 0 0 5 5 PEACHTREE CITY 66 36 71 42 70 / 0 0 0 5 5 VIDALIA 69 47 73 56 78 / 0 0 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA... CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FLOYD... FORSYTH...GILMER...GORDON...HALL...JACKSON...LUMPKIN...MADISON... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 13
Hazardous weather outlook, Oct 29, 6:18 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 AM EDT MON OCT 29 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 618 AM EDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE OVER THE OHIO VALLEY WILL SINK SLOWLY SOUTHWARD TODAY. EASTERLY WINDS WILL REINFORCE THE COOL...DRY...STABLE AIRMASS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:51 AM EDT | Fire Weather Watch | FFC | Banks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 17 more | 12 hr |
| Oct 29, 3:42 PM EDT | Frost Advisory | FFC | Banks, Bartow, Carroll, Catoosa, Chattooga, Cherokee and 21 more | 17 hr |
Nearby
Freeze Warnings in Georgia, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.